Psycho-Babble Medication Thread 473134

Shown: posts 1 to 9 of 9. This is the beginning of the thread.

 

Klonopin?? totally confused? SLS.. ED?

Posted by Spriggy on March 20, 2005, at 10:30:29

Somewhere up there ^^ Somebody posted that Klonopin has an effect on seratonin. can someone explain exactly if that is true and what exactly it does to seratonin?

The pdoc in the hospital was very clear to me that I should never be on a med that messes with my seratonin. Then my doctor puts me on Klonopin. Just last night I had this looong conversation with my husband how I don't feel Klonopin is really helping me and may be making me worse.

This was before I read that about the seratonin, by the way.

I also have this blood sugar going on but I"ll save that for another post.

Just curious if that is true about klonopin? if so, are there any benzo's that don't touch seratonin?

 

Re: Klonopin?? totally confused? SLS.. ED? Spriggy

Posted by Phillipa on March 20, 2005, at 17:46:45

In reply to Klonopin?? totally confused? SLS.. ED?, posted by Spriggy on March 20, 2005, at 10:30:29

Welcome Home again Spriggy! I hope your sugar test goes well tomorrow. I don't think klonopin affects serotonin but why not type it in under search and see. Fondly, Phillipa

 

Re: Klonopin?? totally confused? SLS.. ED? Spriggy

Posted by Maxime on March 20, 2005, at 19:18:52

In reply to Klonopin?? totally confused? SLS.. ED?, posted by Spriggy on March 20, 2005, at 10:30:29

Klonopin= 5-HT (serotonin) increase
Xanax= 5-HT release.
Valium is neither.

And can someone tell me the what the difference between "increase" and "release" is when dicussing the chemical properties of meds. Because to me an increase would mean more was released. Does a release mean "inhibits"???
Ed?
Scott?

Maxime


> Somewhere up there ^^ Somebody posted that Klonopin has an effect on seratonin. can someone explain exactly if that is true and what exactly it does to seratonin?
>
> The pdoc in the hospital was very clear to me that I should never be on a med that messes with my seratonin. Then my doctor puts me on Klonopin. Just last night I had this looong conversation with my husband how I don't feel Klonopin is really helping me and may be making me worse.
>
> This was before I read that about the seratonin, by the way.
>
> I also have this blood sugar going on but I"ll save that for another post.
>
> Just curious if that is true about klonopin? if so, are there any benzo's that don't touch seratonin?

 

WHAT IN THE WORLD??

Posted by Spriggy on March 20, 2005, at 21:58:53

In reply to Re: Klonopin?? totally confused? SLS.. ED? Spriggy, posted by Maxime on March 20, 2005, at 19:18:52

So it is possible that the Klonopin could be the reason I feel so shakey (or it could be the low blood sugar or anxiety!), but I don't get this.

If Klonopin touches seratonin, and the dr. says I should take nothing that touches that, WHY would they then prescribe it to me?

Is there a conspiracy to kill me? lol

 

Re: WHAT IN THE WORLD?? Spriggy

Posted by Phillipa on March 20, 2005, at 22:05:31

In reply to WHAT IN THE WORLD??, posted by Spriggy on March 20, 2005, at 21:58:53

Spriggy, Calm down! You see your doc in the morning. Nothing is positively diagnosed yet. Yes it could be any of the above, although I don't believe klonopin touches serotonin. Let your doc be the judge. But, again do a google search of klonopin[bottom of page], it will bring up different past Threads dealing with issues of klonopin use. Sleep well. Fondly, J, Phillipa

 

Re: WHAT IN THE WORLD?? Phillipa

Posted by Maxime on March 21, 2005, at 13:55:46

In reply to Re: WHAT IN THE WORLD?? Spriggy, posted by Phillipa on March 20, 2005, at 22:05:31

Klonopin does indeed touch serotonin.
maxime

 

Re: WHAT IN THE WORLD?? Maxime

Posted by Phillipa on March 21, 2005, at 17:30:36

In reply to Re: WHAT IN THE WORLD?? Phillipa, posted by Maxime on March 21, 2005, at 13:55:46

I didn't know that. Where did you find the info. I know you do your research, but you'd think a pdoc would tell you this. But what do they know? Fondly, Phillipa

 

Re: WHAT IN THE WORLD??

Posted by leo33 on March 22, 2005, at 21:11:14

In reply to Re: WHAT IN THE WORLD?? Maxime, posted by Phillipa on March 21, 2005, at 17:30:36

Klonopin does touch seretonin and the gaba receptors. There is a great list of meds and what chemicals they target that was listed on this site many times. Unfortunately I do not have the link for it off hand but xanax and klonopin definately touch seretonin.

 

Klonopin and seratonin

Posted by Spriggy on March 23, 2005, at 15:29:24

In reply to Re: WHAT IN THE WORLD??, posted by leo33 on March 22, 2005, at 21:11:14

Does it effect seratonin in a different way than SSRI's? I can't handle any SSRI.. it totally sends me off into dysphoric mania. Klonopin does not do that to me.

I know that most pdoc's say BP's should not use AD's but they often put BP's on Klonopin so it must effect seratonin in a different way.


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.